Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 27, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 28, 2011, 2:54 PM EDT for Palm Beach County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 2:54 PM EDT (18:54 UTC)
- Expired
- May 28, 2011, 3:19 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
980 WUUS52 KMFL 281854 SVRMFL FLC099-281945- /O.NEW.KMFL.SV.W.0027.110528T1854Z-110528T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 254 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 345 PM EDT * AT 249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS UP T0 60 MPH. THIS STORM WAS LOCATED NEAR LION COUNTRY SAFARI...AND MOVING SOUTH AT 20 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 2644 8035 2651 8059 2678 8044 2674 8028 TIME...MOT...LOC 1853Z 018DEG 15KT 2670 8039 $$ MJB
1 follow-up statement
778 WWUS52 KMFL 281919 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 319 PM EDT SAT MAY 28 2011 FLC099-281929- /O.CAN.KMFL.SV.W.0027.000000T0000Z-110528T1945Z/ PALM BEACH FL- 319 PM EDT SAT MAY 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS DISSIPATED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED, ALTHOUGH GUSTY WINDS TO 35 MPH AND PEA SIZE HAIL MAY STILL OCCUR WITH THIS STORM. LAT...LON 2644 8035 2651 8059 2678 8044 2674 8028 TIME...MOT...LOC 1919Z 018DEG 15KT 2660 8043 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:00 PM EDT, 54 minutes earlier.
Area forecast discussion, May 28, 2:00 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT SAT MAY 28 2011 .DISCUSSION...A MID LEVEL HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL MOVE EASTWARD ACROSS SOUTHEAST US THIS WEEKEND. WITH THIS...THE LOW LEVEL WIND FLOW WILL REMAIN FROM THE EAST ACROSS SOUTH FLORIDA...ALLOWING FOR THE EAST COAST SEA BREEZE TO PUSH INLAND. AS BOTH COASTS SEA BREEZES INTERACT...AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP MOSTLY ACROSS INTERIOR AND WESTERN HALF OF THE PENINSULA THIS WEEKEND. SOME ACTIVITY IS ALSO EXPECTED ACROSS THE EASTERN COAST...BUT THE COVERAGE AREA WILL BE LESS. AS THIS HIGH PRESSURE CONTINUES TO APPROACH SOUTH FLORIDA...IT WILL STRENGTHENS...ALLOWING FOR THE EASTERLY FLOW TO PICK UP SOME SPEED. NOCTURNAL SHOWERS COULD BE EXPECTED AT LEAST UNTIL MONDAY...AS THE HIGH PRESSURE CONTINUES TO MOVE EAST. FOR THE EXTENDED...A DEEPENING LOW PRESSURE IN THE CARIBBEAN IS EXPECTED TO MOVE NORTHWARD ACROSS SOUTH FLORIDA...WHICH WILL BRING A SUBSTANTIAL AMOUNT OF MOISTURE TO THE AREA. THIS...OF COURSE...WILL INCREASE THE CHANCES OF SHOWERS/THUNDERSTORMS FOR THE UPCOMING WEEK. && .MARINE...EASTERLY FLOW NEAR 10-15 KTS WILL INCREASE IN SPEED BY SUNDAY NIGHT...AS THE HIGH PRESSURE INTENSIFIES AND APPROACHES THE AREA. THE PRESSURE GRADIENT BETWEEN THIS HIGH AND THE DEEPENING LOW ACROSS THE CARIBBEAN WILL MAINTAIN THE ATLANTIC WATERS QUITE WINDY FOR MOST OF THE WEEK...WITH ADVISORY CRITERIA POSSIBLY REACHED. RISK OF RIP CURRENTS IS ALSO EXPECTED TO RISE AS THE WEEK PROGRESSES. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE PERIOD DUE TO RH'S WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 76 86 / 20 20 20 20 FORT LAUDERDALE 76 87 79 87 / 20 20 20 20 MIAMI 76 87 77 87 / 20 20 20 20 NAPLES 73 92 71 92 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...17/ERA AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, May 28, 10:06 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1006 AM EDT SAT MAY 28 2011 FLZ063-066>075-168-172>174-290930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1006 AM EDT SAT MAY 28 2011 ...A FEW STRONG THUNDERSTORMS THIS AFTERNOON/EARLY EVENING... ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS AROUND 10 MPH COMBINED WITH LOW TIDE AROUND NOON TODAY WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER INTERIOR AND WESTERN PORTIONS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES, HEAVY RAINFALL, SMALL HAIL, AND GUSTY WINDS OF 40 TO 50 MPH. WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY CONTAIN WIND GUSTS OF 40 TO 50 MPH. HAIL: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL, AND LOCAL MINOR STREET FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 28, 2:30 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT SAT MAY 28 2011 FLZ067-281930- INLAND PALM BEACH COUNTY FL 230 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 330 PM EDT * AT 228 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LION COUNTRY SAFARI...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... LION COUNTRY SAFARI... WELLINGTON... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 45 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2649 8023 2651 8056 2681 8041 2680 8024 TIME...MOT...LOC 1829Z 010DEG 11KT 2677 8033
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| May 28, 3:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| May 28, 3:40 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| May 28, 4:12 PM EDT | Special Weather Statement | MFL | Monroe | 48 min |
| May 28, 4:34 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| May 28, 5:05 PM EDT | Special Weather Statement | MFL | Monroe | 25 min |
| May 28, 5:25 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| May 28, 6:08 PM EDT | Special Weather Statement | MFL | Collier | 22 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.